My 16 month old son had two episodes of severe asthma within a month period. Both were treated with albuterol and an oral steriod. The second attack caused him to be hospitalized during treatment because he was not responding well to 3 doses of albuterol via nebulizer and had low oxygen sat. (88%). Both of the epsiodes occured during a cold/virus. My Dr. is reccomending a once daily pulmicort treatment for prevention purposes. I am a little hesitant to be giving him this at such a young age and only a short time of displaying these symtoms. Do you think we should observe him a few more months before starting this medication?
Hello. When my daughter turned 3 she was struck with an asthma attach which led to ER treatment and albuterol and prednislone. The doctor diagnosed her with asthma, we immediately got her allergy tested and found that she is severely allergic to cats and dogs. We got rid of the cat and have been through some really rough times with her asthma. During a cold was when it was worst. here I am 1 year later and my daughter takes pulmicort 1 time a day and 2 times a day when sick. She is exellent- cant even tell she has asthma. Pulmicort is 100 times safer than prednislone and albuterol.
My two cents:
The child has had two severe attacks in the last month associated with illness. Cold and flu season is just starting. The chances of him contracting another cold or even the flu are high. Without the pulmicort his chances of being hospitalized by such an event are even higher.
While pulmicort is a corticosteroid, it is inhaled and very little of the medicine gets into his system. If he doesn't take the pulmicort he will be taking oral steroids again (no guarentee that he won't need them with pulmicort but the likelihood is reduced). Repeated or extendd steroid use is very destructive.
The lesser of the evils you have to chose from is by far the pulmicort daily.
But these medication will make your child liable to infection, what they do is suppress the inflammatory process as a whole....meaning if your child has any other infection away from the pulmonary system the small infection may kill your child because his immune system is suppressed and stopped by this prevention medication
Is there a better alternative i ask.....has your child been vaccinated does he have an allergy towards anything in particular, there must be a better solution then to suppress your small child's immune system
My child has done great on Pulmicort! Asthma is very serious and can get out of control fast. When your child turns 5 they may get allergy shots as treatment. Im not going to do that because there is risk involved. Read the risks of prolonged use of Albuterol and prednislone. They are devastating. Keep in mind, this may not be forever. Your child may grow out of this.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.